MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE CUTTER FOR 1.0MM, 1.3MM, 1.5MM, 2.0MM PLATES; INSTRUMENT, CUTTING, ORTHOPEDIC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE CUTTER FOR 1.0MM, 1.3MM, 1.5MM, 2.0MM PLATES; INSTRUMENT, CUTTING, ORTHOPEDIC
Model Number 391.98
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j representative.The investigation could not be completed.No conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective, and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an unknown procedure on an unknown date in 2020, two (2) mesh cutter had a broken blade on it.No parts left in the patient.Procedure was completed with the same device.There was no delay to the surgery.No further information provided.This report is for one (1) plate cutter for 1.0mm, 1.3mm, 1.5mm, 2.0mm plates.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot part number: 391.98, lot number: t920393, manufacturing site: tuttlingen, release to warehouse date: march 17, 2008.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Review of raw material certificate could not be established during this review due to the age of the device (over 12 years old).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a service and repair evaluation was completed: the repair technician reported that the device¿s screw is loose, unable to repair due to spot weld.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.H3, h6: a product investigation was completed: visual inspection of the complaint device showed the screw was loose due to the stakes/pins breaking, making the two halves of the cutter loose and have toggle.A functional test was performed on the complaint device.The two halves are loose and toggle due to the screw pins/stakes having broken.The condition can be replicated.A dimensional inspection was not performed due to post-manufacturing damage.The current and manufactured to drawings were reviewed; no design issues or discrepancies were identified.This complaint is confirmed as the screw was loose due to the stakes/pins breaking, making the two halves of the cutter loose and have toggle.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PLATE CUTTER FOR 1.0MM, 1.3MM, 1.5MM, 2.0MM PLATES
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10691443
Report Number2939274-2020-04703
Device Sequence Number13596120
Product Code HTZ
UDI-Device Identifier10887587041070
UDI-Public(01)10887587041070
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.98
Device Catalogue Number391.98
Device Lot NumberT920393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer10/22/2020
12/21/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date11/17/2020
12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLATE CUTTER FOR 1.0MM, 1.3MM, 1.5MM, 2.0MM PLATES